| Catalog Number |
227457000 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/23/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by j&j medtech, or its employees that the report constitutes an admission that the product, j&j medtech, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
Event or Problem Description
It was reported that the modular drill bit broke during procedure.Both bits were removed.There was no surgical delay.The procedure was completed successfully.There were no patient consequences.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "modular drill bit broke during procedure.Both bits were removed." the product was not returned to medtech orthopaedics, however photos were provided for review.The photo investigation revealed that quickset 3.8 dimtr dr blt 40mm (227457000) had broken.The observed condition of the device was consistent with a component failure that may have been caused by exposure to unintended forces such as multiple uses under extreme eccentric loading resulting in premature bending or failure of the drill bit.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the quickset 3.8 dimtr dr blt 40mm would contribute to the complaint about the device issue.Based on the investigation findings, potential cause can be attributed to unintended use error and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.